Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 324, NWS Tulsa, OK

August 26, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2005, 11:23 PM CDT for Osage County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2005, 11:23 PM CDT (04:23 UTC)
Expired
Aug 27, 2005, 12:31 AM CDT
In force
68 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3571 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 270423
SVRTSA
OKC113-270530-
/O.NEW.KTSA.SV.W.0324.050827T0423Z-050827T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1230 AM CDT

* AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF FAIRFAX...
  MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY AND
  WYNONA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3657 9674 3639 9677 3628 9626 3655 9621

$$
2 follow-up statements
000 
WWUS54 KTSA 270505
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1205 AM CDT SAT AUG 27 2005

OKC113-270530-
/O.CON.KTSA.SV.W.0324.000000T0000Z-050827T0530Z/
OSAGE OK-
1205 AM CDT SAT AUG 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR OSAGE COUNTY...

AT 1201 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF HOMINY...
MOVING EAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY AND
WYNONA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3657 9674 3655 9621 3629 9626 3635 9654
      3636 9655 3637 9653 3641 9654 3639 9659
      3643 9663 3644 9671 3650 9671 3656 9674

$$
000 
WWUS54 KTSA 270531
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CDT SAT AUG 27 2005

OKC113-270541-
/O.EXP.KTSA.SV.W.0324.000000T0000Z-050827T0530Z/
OSAGE OK-
1231 AM CDT SAT AUG 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRED AT 1230
AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3657 9674 3655 9621 3629 9626 3635 9654
      3636 9655 3637 9653 3641 9654 3639 9659
      3643 9663 3644 9671 3650 9671 3656 9674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:11 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 26, 9:11 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT FRI AUG 26 2005

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON
AND EVENING ALONG A SURFACE BOUNDARY THAT EXTENDS
FROM SOUTHEAST KANSAS INTO SOUTHWEST OKLAHOMA. THIS ACTIVITY
HAS SHOWN A WEAKENING TREND IN THE LAST HALF HOUR AND WILL
CONTINUE TO DECREASE IN INTENSITY AND COVERAGE OVER
THE NEXT COUPLE OF HOURS. WILL ADJUST POPS ACCORDINGLY.
TEMPERATURE FORECAST IS ON TRACK AND WILL NOT CHANGE.

&&

.PREV DISCUSSION... (ISSUED 334 PM CDT FRI AUG 26 2005)

DISCUSSION...
SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY
AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN
CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST
OKLAHOMA TO NORTHWEST ARKANSAS.  PRECIPITABLE
WATER APPROACHING 2 INCHES.  OUTFLOW BOUNDARY
WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE.
MORE DYNAMIC CONVECTION JUST STARTING TO FIRE
ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO
SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5.
BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF
CWA AND NORTHERN TIER OF OKLAHOMA ZONES.

EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO
DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH
SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO
THE SOUTHEAST PORTION OF FORECAST AREA.  H850
TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE
ALONG WITH SURFACE  DEWPOINTS THE NEXT COUPLE
OF DAYS.

EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT
FOR TSA CWA REGION TO KEEP  EXTENDED FORECAST
DRY THROUGH DAY SEVEN.                     GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  72  93 /  50  10   0  10
FSM   76  97  72  94 /  50  30  10  10
MLC   74  96  72  95 /  30  30  10  10
BVO   68  93  66  93 /  70  10   0  10
FYV   68  92  63  91 /  50  20   0  10
BYV   70  93  66  91 /  50  20   0  10
MKO   74  93  68  93 /  30  20  10  10
MIO   70  93  67  92 /  80  10   0  10
F10   73  93  70  92 /  40  20  10  10
HHW   77  98  73  98 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 26 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 26 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT
AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN
OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR
ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES
ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY
ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST
INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN
THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF
SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE
AFTERNOON THROUGH MID-EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH
THUNDERSTORM CHANCES ENDING SATURDAY EVENING.

IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL
EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP
A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER
IS ON TAP FOR NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Aug 26, 7:36 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             3 SW HULAH              36.90N 96.07W
08/26/2005  0.75 INCH        OSAGE              OK   BROADCAST MEDIA

            SOUTHWEST OF HULAH DAM

&&

JDS
Local storm report, Aug 26, 7:55 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     1 N WANN                36.93N 95.80W
08/26/2005                   NOWATA             OK   EMERGENCY MNGR

            PART OF BARN DESTROYED. LARGE TREE BLOWN DOWN BLOCKING
            COUNTY ROAD.

&&

JDS
Local storm report, Aug 26, 8:44 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND GST     7 W NOWATA              36.70N 95.76W
08/26/2005  60 MPH           NOWATA             OK   PUBLIC

&&

JDS
Local storm report, Aug 26, 10:16 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     1 N WANN                36.93N 95.80W
08/26/2005                   NOWATA             OK   EMERGENCY MNGR

            STRONG WINDS MOVED VEHICLE APPROXIMATELY 50 FEET.
            UNOCCUPIED MOBILE HOME USED FOR STORAGE WAS ROLLED.

&&

JDS
Special weather statement, Aug 26, 11:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT FRI AUG 26 2005

OKZ054>058-270515-
CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON-
1103 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM
WATCH 748 TO EXPIRE FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS ALLOWS TO EXPIRE 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
OTTAWA... WASHINGTON...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA...
PAWHUSKA AND VINITA.
Special weather statement, Aug 26, 11:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT FRI AUG 26 2005

OKZ054-059-270445-
OSAGE OK-PAWNEE OK-
1119 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF RALSTON...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...BLACKBURN...
SKEDEE AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:00 PM CDTSevere Thunderstorm WarningTSAOsage60 min
Aug 26, 7:26 PM CDTSevere Thunderstorm WarningTSANowata, Washington64 min
Aug 26, 8:00 PM CDTSevere Thunderstorm WarningTSAOsage66 min
Aug 26, 8:26 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.